Alert archive / Wisconsin / Wind Chill Advisories in 2012
Wind Chill Advisory 1, NWS Green Bay, WI
NWS Green Bay, WI issued this wind chill advisory at Jan 18, 2012, 2:55 PM CST for 15 counties in Wisconsin. It took effect at Jan 19, 2012, 3:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2012, 2:55 PM CST (20:55 UTC)
- In effect from
- Jan 19, 2012, 3:00 AM CST
- Expired
- Jan 19, 2012, 12:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Green Bay, WI
Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Oneida County, WI, Portage County, WI, Shawano County, WI, Vilas County, WI, Waupaca County, WI, Waushara County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 101 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.9 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 934 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
566 WWUS43 KGRB 182055 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 255 PM CST WED JAN 18 2012 ...BITTER COLD WIND CHILLS LATE TONIGHT THROUGH THURSDAY MORNING... .A STRONG ARCTIC COLD FRONT WILL RACE ACROSS THE STATE TONIGHT... USHERING IN THE COLDEST AIR OF THE SEASON. THE COLD AIR COMBINED WITH GUSTY NORTHWEST WINDS WILL CREATE BITTER COLD WIND CHILLS. WIZ005-010>012-018>020-030-031-035>037-045-190500- /O.NEW.KGRB.WC.Y.0001.120119T0900Z-120119T1800Z/ VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-MENOMINEE-MARATHON- SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...KESHENA...WAUSAU...WISCONSIN RAPIDS... STEVENS POINT...WAUTOMA 255 PM CST WED JAN 18 2012 ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO NOON CST THURSDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO NOON CST THURSDAY. * NORTHWEST WINDS OF 15 TO 25 MPH AND TEMPERATURES OF ZERO TO 5 BELOW WILL COMBINE TO PRODUCE WIND CHILL VALUES OF 20 TO 25 DEGREES BELOW ZERO. * OTHER IMPACTS...FROSTBITE CAN OCCUR WITHIN 30 MINUTES. BE SURE TO DRESS APPROPRIATELY BEFORE HEADING OUTDOORS. REMEMBER...SEVERAL LAYERS OF LIGHT CLOTHING PROVIDE BETTER PROTECTION FROM THE COLD THAN A SINGLE HEAVY GARMENT. MITTENS ARE WARMER THAN GLOVES. BE SURE TO WEAR A HAT THAT WILL PROTECT YOUR EARS FROM THE DANGER OF FROSTBITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS... MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ BERSCH
3 follow-up statements
524 WWUS43 KGRB 190251 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 851 PM CST WED JAN 18 2012 ...BITTER COLD WIND CHILLS LATE TONIGHT THROUGH THURSDAY MORNING... .A STRONG ARCTIC COLD FRONT WILL RACE ACROSS THE STATE TONIGHT... USHERING IN THE COLDEST AIR OF THE SEASON. THE COLD AIR COMBINED WITH GUSTY NORTHWEST WINDS WILL CREATE BITTER COLD WIND CHILLS. WIZ005-010>012-018>020-030-031-035>037-045-191100- /O.CON.KGRB.WC.Y.0001.120119T0900Z-120119T1800Z/ VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-MENOMINEE-MARATHON- SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...KESHENA...WAUSAU...WISCONSIN RAPIDS... STEVENS POINT...WAUTOMA 851 PM CST WED JAN 18 2012 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON CST THURSDAY... * NORTHWEST WINDS OF 15 TO 25 MPH AND TEMPERATURES OF ZERO TO 10 BELOW WILL COMBINE TO PRODUCE WIND CHILL VALUES OF 20 TO 30 DEGREES BELOW ZERO. * WIND CHILLS THIS COLD CAN PRODUCE FROSTBITE IN 20 TO 30 MINUTES... UNLESS PRECAUTIONS ARE TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. BE SURE TO DRESS APPROPRIATELY BEFORE HEADING OUTDOORS. REMEMBER...SEVERAL LAYERS OF LIGHT CLOTHING PROVIDE BETTER PROTECTION FROM THE COLD THAN A SINGLE HEAVY GARMENT. MITTENS ARE WARMER THAN GLOVES. BE SURE TO WEAR A HAT THAT WILL PROTECT YOUR EARS FROM THE DANGER OF FROSTBITE. && $$ KIECKBUSCH
504 WWUS43 KGRB 191008 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 408 AM CST THU JAN 19 2012 WIZ013-021-191800- /O.EXA.KGRB.WC.Y.0001.000000T0000Z-120119T1800Z/ NORTHERN MARINETTE-NORTHERN OCONTO- 408 AM CST THU JAN 19 2012 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. * WIND CHILL VALUES OF 20 TO 25 BELOW ZERO ARE EXPECTED THIS MORNING. * WIND CHILLS THIS COLD CAN PRODUCE FROSTBITE IN 20 TO 30 MINUTES... UNLESS PRECAUTIONS ARE TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND WINDS WILL GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. BE SURE TO DRESS APPROPRIATELY BEFORE HEADING OUTDOORS. REMEMBER...SEVERAL LAYERS OF LIGHT CLOTHING PROVIDE BETTER PROTECTION FROM THE COLD THAN A SINGLE HEAVY GARMENT. MITTENS ARE WARMER THAN GLOVES. BE SURE TO WEAR A HAT THAT WILL PROTECT YOUR EARS FROM THE DANGER OF FROSTBITE. && $$ WIZ005-010>012-018>020-030-031-035>037-045-191800- /O.CON.KGRB.WC.Y.0001.000000T0000Z-120119T1800Z/ VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-MENOMINEE-MARATHON- SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...KESHENA...WAUSAU...WISCONSIN RAPIDS... STEVENS POINT...WAUTOMA 408 AM CST THU JAN 19 2012 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WIND CHILL VALUES OF 20 TO 30 BELOW ZERO ARE EXPECTED THIS MORNING. * WIND CHILLS THIS COLD CAN PRODUCE FROSTBITE IN 20 TO 30 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND WINDS WILL GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. BE SURE TO DRESS APPROPRIATELY BEFORE HEADING OUTDOORS. REMEMBER...SEVERAL LAYERS OF LIGHT CLOTHING PROVIDE BETTER PROTECTION FROM THE COLD THAN A SINGLE HEAVY GARMENT. MITTENS ARE WARMER THAN GLOVES. BE SURE TO WEAR A HAT THAT WILL PROTECT YOUR EARS FROM THE DANGER OF FROSTBITE. && $$ JS
543 WWUS43 KGRB 191800 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CST THU JAN 19 2012 ...WIND CHILLS SLOWLY IMPROVING EARLY THIS AFTERNOON... WIZ005-010>013-018>021-030-031-035>037-045-191900- /O.EXP.KGRB.WC.Y.0001.000000T0000Z-120119T1800Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA- WAUSHARA- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...KESHENA...WAUSAU...WISCONSIN RAPIDS... STEVENS POINT...WAUTOMA 1200 PM CST THU JAN 19 2012 ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... WIND CHILLS WILL REMAIN BETWEEN 10 AND 20 BELOW FOR THE REST OF THE EARLY AFTERNOON...AS TEMPERATURES SLOWLY RISE AND WINDS CONTINUE TO DIMINISH. HOWEVER...A FEW LOCATIONS COULD SEE WIND CHILLS TO 25 BELOW AT TIMES. CONDITIONS WILL BECOME FAVORABLE FOR WIND CHILLS TO FALL BELOW 20 BELOW AGAIN THIS EVENING AND OVERNIGHT...AND ANOTHER WIND CHILL ADVISORY WILL LIKELY BE ISSUED LATER TODAY. $$ BERSCH
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this wind chill advisory went out at Jan 18, 2:45 PM CST, 10 minutes earlier.
Area forecast discussion, Jan 18, 2:45 PM CST, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 245 PM CST WED JAN 18 2012 .SHORT TERM...TONIGHT AND THURSDAY. MAIN FORECAST CONCERNS ARE SNOW CHANCES/AMOUNTS TONIGHT...AND WIND CHILL CONCERNS. SURFACE RIDGE CONTINUES TO MOVE EAST OF THE AREA THIS AFTERNOON... AS LOW PRESSURE PUSHES ACROSS THE NORTHERN PLAINS. THE LOW WILL STRENGTHEN AS IT MOVES INTO LAKE SUPERIOR TONIGHT...THEN INTO CANADA ON THURSDAY. THIS IS A FAIRLY DYNAMIC SYSTEM WITH POTENT SHORTWAVE ENERGY CROSSING THE NORTHERN PLAINS...170KT UPPER JET SITUATED TO OUR EAST PLACING THE REGION IN THE LEFT FRONT QUAD...VERY STEEP MID-LEVEL LAPSE RATES...AND ARCTIC FRONT RACING NW TO SE ACROSS THE REGION. EXPECT THESE PRODUCE A BAND OF SNOW SHOWERS ALONG THE FRONT...WHICH WILL WORK ACROSS THE AREA THIS EVENING. THIS WILL BE A QUICK HITTING SNOW...WITH ONLY A FEW HOURS OF SNOW. EXPANDED THE AREA OF LIKELY POPS THIS EVENING TO COVER MOST OF THE AREA. NOT MUCH SNOW EXPECTED...MAINLY UNDER AN INCH... HOWEVER WITH GUSTY WINDS BEHIND THE FRONT COMBINED WITH A BRIEF PERIOD OF MODERATE SNOW...COULD GET A LITTLE NASTY FOR A PERIOD LATER THIS EVENING. CONTINUED WITH PREVIOUS FORECAST OF BLOWING SNOW TO HIGHLIGHT THIS THREAT OVERNIGHT. ENDED POPS QUICKLY LATE THIS EVENING AS DRY/COLD AIR SURGES INTO THE AREA BEHIND THE FRONT. ONE EXCEPTION TO THIS WILL BE FAR NORTH CENTRAL WI. LAKE EFFECT ACTIVITY COULD CLIP PORTIONS OF VILAS COUNTY AS WINDS TURN NW OVERNIGHT. WINDS TURN MORE WESTERLY AND DRY AIR PUSHES OVER THE REGION BY LATE MORNING...SO BEST CHANCE FOR ANY ACCUMULATING SNOW WILL BE IN THE MORNING. WITH DRY AIR FILTERING IN...NOT AN IDEAL FETCH...AND NOT PERSISTENT... WILL ONLY CARRY UP TO AN INCH OF SNOW ON THURSDAY. FALLING TEMPS AND GUSTY NW WINDS BEHIND THE FRONT WILL DROP WIND CHILL BETWEEN 20 AND 25 BELOW ZERO OVERNIGHT AND THURSDAY MORNING...SO WILL ISSUE A WIND CHILL ADVISORY FOR CENTRAL AND NORTH CENTRAL WI FROM 09-18Z THURSDAY. LOCATIONS FARTHER EAST WILL APPROACH 20 BELOW THURSDAY MORNING...HOWEVER COLD AIR ARRIVES HERE LAST...SO DO NOT THINK AN ADVISORY IS NEEDED. TEMPS WILL SLOWLY CREEP UP THIS EVENING AHEAD OF THE ARCTIC FRONT...THEN WILL CRASH BEHIND THE FRONT AS IT ADVANCES ACROSS THE STATE LATE TONIGHT AND THURSDAY MORNING. STRONG COLD AIR ADVECTION ON THURSDAY WILL BRING FALLING TEMPS IN THE MORNING AND NEAR STEADY OR VERY SLOWLY RISING TEMPS IN THE SINGLE DIGITS FOR THE AFTERNOON...MAKING IT THE COLDEST DAY OF THE WINTER. .LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY. THE COLDEST NIGHT OF THE SEASON IS EXPECTED THURSDAY NIGHT. THE COMBINATION OF FRESH SNOW COVER...CLEAR SKIES AND LIGHT WINDS WILL ALLOW FOR TEMPERATURES TO PLUMMET. IT WILL NOT HELP THAT TEMPERATURES THURSDAY AFTERNOON WILL BE FROM NEAR ZERO TO 10 ABOVE. THE QUESTION IS WILL WINDS REMAIN UP IN THE 3 TO 5 MPH RANGE OR GO COMPLETELY CALM OUT ACROSS CENTRAL AND NORTH CENTRAL WISCONSIN LATE THURSDAY NIGHT. IF WINDS GO CALM AND LOOKING AT UPSTREAM DEW POINTS IN THE 20 BELOW TO 30 BELOW RANGE...TEMPERATURES WILL FALL INTO THE TEENS TO LOWER 20S BELOW ZERO ACROSS CENTRAL AND NORTH CENTRAL WISCONSIN. IF WINDS DO GO CALM FOR A LONGER PERIOD OF TIME AND THOSE REALLY LOW DEW POINTS WORK INTO NORTH CENTRAL WISCONSIN...COULD SEE TEMPERATURES APPROACH 30 BELOW ZERO AT THE TYPICAL COLD SPOTS AT LAND O LAKES AND TOMAHAWK. STILL SOME UNCERTAINTY IN THAT HAPPENING...THEREFORE WILL HAVE LOWS IN THE 16 BELOW TO 24 BELOW RANGE. LOWS ALONG THE LAKESHORE WILL BE IN THE SINGLE DIGITS BELOW ZERO. THE RELATIVELY WARM SPOT WILL BE ACROSS NORTHERN DOOR COUNTY WHERE THERE IS STILL SOME OPEN WATER ON THE BAY. LOWS ACROSS NORTHERN DOOR COUNTY WILL BE NEAR ZERO. FOR FRIDAY INTO FRIDAY EVENING...CLIPPER SYSTEM WILL PASS SOUTH OF THE STATE. STILL SOME UNCERTAINTY IN THE TRACK OF THE HEAVIER BAND OF SNOW AS GFS/WRF/CANADIAN PLACE THIS BAND SOUTH OF THE FORECAST AREA. THE ECMWF WAS THE FURTHER NORTH WITH THE QPF AND WOULD BRING SEVERAL INCHES OF SNOW TO THE SOUTHERN PORTION OF THE FORECAST AREA. MOST OF THE 12Z GFS QPF ENSEMBLE MEMBERS PLACE THIS BAND SOUTH OF THE FORECAST AREA WITH ONLY A COUPLE OF INCHES OF SNOW SOUTH OF HIGHWAY 29. STILL THINK MODELS WILL CONTINUE TO SHOW MINOR DIFFERENCES IN THE PLACEMENT OF THE HEAVIER BAND OF SNOW... THEREFORE SNOW TOTALS COULD GO UP OR DOWN OVER THE NEXT DAY OR TWO. ANY SNOW SHOULD END FRIDAY EVENING WITH SKIES BECOMING PARTLY CLOUDY AFTER MIDNIGHT. WITH HIGH PRESSURE BUILDING INTO THE REGION AND CLEARING SKIES...LOWER MIN TEMPERATURES A FEW DEGREES FOR NOW. MAY NEED TO GO LOWER ON LATER SHIFTS. ANOTHER CLIPPER SYSTEM WILL AFFECT THE AREA SATURDAY NIGHT INTO SUNDAY...BRINGING ANOTHER CHANCE OF LIGHT SNOW TO THE REGION. STILL A LOT OF UNCERTAINTY IN SNOW AMOUNTS AND WHERE AXIS OF HEAVIER BAND OF SNOW WOULD SET UP. FAIRLY QUIET WEATHER EXPECTED MONDAY INTO TUESDAY. THE ECMWF MODEL IS NOT AS ROBUST WITH MIDWEEK SYSTEM COMPARED TO ITS 00Z RUN. GFS MODEL WOULD BRING AN ACCUMULATING SNOW TO THE REGION ON WEDNESDAY. WILL HAVE A TOKEN 30 POP TO ACCOUNT FOR THIS FEATURE FOR NOW. && .AVIATION...VFR CONDITIONS WILL CONTINUE THIS AFTERNOON AS HIGH/MID CLOUDS MOVE INTO THE AREA. CIGS/VSBYS WILL DROP TO MVFR THIS EVENING AS LOW PRESSURE CROSSES THE NORTHERN GREAT LAKES AND AN ARCTIC FRONT PUSHES ACROSS THE STATE OF WI. A BAND OF SNOW SHOWERS IS EXPECTED TO PUSH ACROSS ALL OF NE WI THIS EVENING... REDUCING VSBYS TO IFR. BRIEF PERIODS OF LIFR VSBYS ARE POSSIBLE IN THE HEAVIER SNOW SHOWERS. CIGS MAY DROP SLIGHTLY BELOW 1000 FT (IFR) ACROSS NORTHERN WI DURING THE EVENING AND EARLY MORNING HOURS AS WELL. GUSTY SOUTH WINDS WILL DEVELOP THIS AFTERNOON... THEN VEER NORTHWEST OVERNIGHT. GUSTS TO AROUND 25-30KTS WILL BE POSSIBLE. THE GUSTY WINDS COULD PRODUCE SOME DRIFTING SNOW. LLWS IS EXPECTED ACROSS ALL OF NE WI LATER THIS AFTERNOON AND EVENING AS 3000 FT WINDS INCREASE TO AROUND 50 KTS. THE LLWS WILL END OVERNIGHT AS WINDS BECOME NW. SNOW WILL COME TO AN END LATE TONIGHT FOR MOST LOCATIONS...EXPECT ACROSS FAR NORTH CENTRAL WI...WHERE LAKE EFFECT SNOW SHOWERS COULD CONTINUE INTO THURSDAY MORNING. CLOUDS WILL SCATTER OUT EARLY THURSDAY MORNING AWAY FROM THE LAKE SUPERIOR SNOW BELT. BERSCH && .MARINE...WILL CONTINUE WITH A GALE WARNING FOR THE BAY OF GREEN BAY AND LAKE MICHIGAN AS SOUTH WINDS CRANK UP THIS AFTERNOON... THEN VEER NW OVERNIGHT. GUSTS TO 40KTS ARE POSSIBLE...ESPECIALLY ALONG NORTHERN DOOR COUNTY. && .GRB WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY FROM 3 AM TO NOON CST THURSDAY FOR WIZ005- 010>012-018>020-030-031-035>037-045. && BERSCH/ECKBERG
Hazardous weather outlook, Jan 18, 4:54 AM CST, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 454 AM CST WED JAN 18 2012 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-191200- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 454 AM CST WED JAN 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT HAZARDOUS TRAVEL CONDITIONS ARE POSSIBLE THIS EVENING AS A BAND OF SNOW SHOWERS SWEEPS SOUTHEAST ACROSS THE AREA. ALTHOUGH IT WILL NOT SNOW FOR VERY LONG AND TOTALS SHOULD BE UNDER AN INCH...THE SNOW COULD FALL HEAVILY FOR A SHORT TIME AND DISRUPT TRAVEL. COLD AIR WILL SURGE INTO THE AREA IN THE WAKE OF THE SNOW SHOWERS... RESULTING IN SOME BLOWING AND DRIFTING OF SNOW. BY LATE TONIGHT...WIND CHILLS SHOULD RANGE FROM AROUND 25 BELOW ZERO IN CENTRAL AND NORTH-CENTRAL WISCONSIN...TO 15 BELOW ZERO AT THE LAKESHORE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIND CHILLS EARLY THURSDAY MORNING SHOULD RANGE FROM AROUND 25 BELOW ZERO IN CENTRAL AND NORTH-CENTRAL WISCONSIN...TO 15 BELOW ZERO AT THE LAKESHORE. LAKE-EFFECT SNOW SHOWERS WILL PERSIST IN THE SNOWBELT OF NORTH-CENTRAL WISCONSIN. ANOTHER ROUND OF ACCUMULATING SNOW IS EXPECTED ACROSS MUCH OF THE AREA FRIDAY INTO FRIDAY NIGHT. SOME UNCERTAINTY STILL EXISTS ON EXACT SNOW AMOUNTS...BUT LATEST INDICATIONS ARE THAT CENTRAL AND SOUTHERN WISCONSIN WILL SEE THE HIGHEST ACCUMULATIONS...POSSIBLY UP TO SEVERAL INCHES. PERSONS WITH TRAVEL PLANS OVER THE CENTRAL AND SOUTHERN PART OF THE STATE ARE ENCOURAGED TO STAY UP TO DATE TO THE LATEST FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL MEASUREMENTS TO THE NATIONAL WEATHER SERVICE IN GREEN BAY TONIGHT. LMZ521-522-541>543-191200- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 454 AM CST WED JAN 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT GALE FORCE GUSTS FROM THE SOUTH ARE LIKELY BY LATE TODAY... ESPECIALLY AWAY FROM THE SHORELINE. GALE FORCE GUSTS FROM THE WEST ARE EXPECTED LATE TONIGHT...ESPECIALLY AT WATERS ADJACENT TO THE NORTHERN PART OF THE DOOR PENINSULA. FREEZING SPRAY IS EXPECTED TO POSE A HAZARD...ESPECIALLY DURING THE EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY GALE FORCE GUSTS FROM THE WEST WILL CONTINUE THURSDAY MORNING. JS/MPC
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 4:13 AM CST | Gale Warning | GRB | 30 hr |
Nearby
Wind Chill Advisories in Wisconsin, 2012Every wind chill advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.